Previous |  Up |  Next


half-linear difference equation; Picone identity; Reid Roundabout Theorem; oscillation criteria
We study oscillatory properties of the second order half-linear difference equation \[ \Delta (r_k|\Delta y_k|^{\alpha -2}\Delta y_k)-p_k|y_{k+1}|^{\alpha -2}y_{k+1}=0, \quad \alpha >1. \qquad \mathrm{(HL)}\] It will be shown that the basic facts of oscillation theory for this equation are essentially the same as those for the linear equation \[ \Delta (r_k\Delta y_k)-p_ky_{k+1}=0. \] We present here the Picone type identity, Reid Roundabout Theorem and Sturmian theory for equation (HL). Some oscillation criteria are also given.
[1] R. P. Agarwal: Difference equations and inequalities, theory, methods, and applications, the second edition. Pure and Appl. Math, M. Dekker, New York-Basel-Hong Kong, 2000. MR 1740241
[2] C. D. Ahlbrandt and A. C. Peterson: Discrete Hamiltonian Systems: Difference Equations, Continued Fractions, and Riccati Equations. Kluwer Academic Publishers, Boston, 1996. MR 1423802
[3] O. Došlý: Oscillation criteria for higher order Sturm-Liouville difference equations. J.  Differ. Equations Appl. 4 (1998), 425–450. DOI 10.1080/10236199808808154 | MR 1665162
[4] O. Došlý: Oscillation criteria for half-linear second order differential equations. Hiroshima Math. J. 28 (1998), 507–521. MR 1657543
[5] O. Došlý: A remark on conjugacy of half-linear second order differential equations. Math. Slovaca 50 (2000), 67–79. MR 1764346
[6] O.  Došlý and P. Řehák: Nonoscillation criteria for second order half-linear difference equations. Comput. Math. Appl, In press.
[7] Á. Elbert: A half-linear second order differential equations. Colloq. Math. Soc. János Bolayi 30 (1979), 158–180.
[8] Á. Elbert and T. Kusano: Principal solutions of nonoscillatory half-linear differential equations. Adv. Math. Sci. Appl. (Tokyo) 8 (1998), 745–759. MR 1657164
[9] J. Jaroš and T. Kusano: A Picone type identity for second order half-linear differential equations. Acta Math. Univ. Comenian. (N. S.) 68 (1999), 137–151. MR 1711081
[10] W. G. Kelley and A. Peterson: Difference Equations: An Introduction with Applications. Acad. Press, San Diego, 1991. MR 1142573
[11] J. D. Mirzov: On some analogs of Sturm’s and Kneser’s theorems for nonlinear systems. J. Math. Anal. Appl. 3 (1976), 418–425. MR 0402184 | Zbl 0327.34027
[12] J. D. Mirzov: Principial and nonprincipial solutions of a nonoscillatory system. Tbiliss. Gos. Univ. Inst. Prikl. Mat. Trudy 31 (1988), 100–117. MR 1001343
[13] P. Řehák: Half-linear discrete oscillation theory. In: Proceedings of 6th Colloquium on the qualitative theory of DE, Szeged 1999,, EJQTDE, Szeged, 2000, pp. 1–14. MR 1798674
[14] P.  Řehák: Half-linear dynamic equations on time scales: IVP and oscillatory properties. Submitted.
[15] P. Řehák: Hartman-Wintner type lemma, oscillation and conjugacy criteria for half-linear difference equations. J. Math. Anal. Appl. 252 (2000), 813–827. DOI 10.1006/jmaa.2000.7124 | MR 1800179
[16] P.  Řehák: Oscillation criteria for second order half-linear difference equations. J. Differ. Equations Appl, In press. MR 1922586
Partner of
EuDML logo